MAUDE Adverse Event Report: COOK INC REUTER DISPOSABLE TIP DEFLECTING WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC REUTER DISPOSABLE TIP DEFLECTING WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Catalog Number DTDW-25-145-5-BH
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product code: dqx.Pma/510(k) number: pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, a male patient of unknown age underwent a cardiac catheterization procedure in which a reuter disposable tip deflecting wire guide was to be used.A kinked and split area was observed when the device was removed from its packaging.The device did not make patient contact.No patient adverse effect has been reported.The procedure was successfully completed.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation evaluation.A review of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufactures instructions, quality control, specifications,, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that one bent prior to use reuter disposable tip deflecting wire guide was returned for investigation.A bend in the cannula was also noted.The bend was noted 5.1cm from the distal tip.This kink did not result in a sharp edge or exposed wire.No other damage was noted to the wire.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed one nonconforming event which could contribute to this failure mode.That nonconformance was for kinking.While this nonconformances is potentially related to the reported failure, it should be noted that the affected unit was scrapped and not replaced.It should also be noted there was one additional complaint for this lot number.However, this additional complaint was not related to the reported failure.Furthermore, a review of the manufactures instructions and quality control procedures was conducted, and no gaps were discovered.Moreover, an ifu is provided with the device, which states "this wire guide does not have a soft tip; therefore, to avoid damaging the vessel, do not advance the distal tip of the wire guide beyond the distal tip of the catheter.Do not attempt deflection of wire guide until it is inserted into a catheter.Such deflection may result in damage to tip of wire.Table-top test the handle, wire guide and catheter assembly prior to use.¿ based on the information provided, the examination of the returned product, and the fact that the device was damage upon removal from the package; investigation has concluded that this reported failure can be traced to transportation and storage of the device.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
REUTER DISPOSABLE TIP DEFLECTING WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8052821
Report Number1820334-2018-03320
Device Sequence Number1953053
Product Code DQX
UDI-Device Identifier00827002081598
UDI-Public(01)00827002081598(17)221207(10)NS8372690
Combination Product (Y/N)N
Initial Reporter CountryHK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/07/2022
Device Catalogue NumberDTDW-25-145-5-BH
Device Lot NumberNS8372690
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2018
Initial Date Received by Manufacturer 10/29/2018
Supplement Date Received by Manufacturer02/15/2019
Initial Report FDA Received Date11/08/2018
Supplement Report FDA Received Date02/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1